I am a 66-year-old female. I am a type 2 insulin-dependent diabetic for 38 years. I suffered a STEMI heart attack on August 2019. Two stents were placed in my LAD at that time to stop the heart attack. A follow up procedure was recommended as additional blockages were observed in the angiogram. In November 2019, I got a follow-up procedure to have two more stents placed one in LAD and one in LCX . My ejection fraction has been 35-40% measured three days after both the procedures. I was supposed to follow-up with my cardiologist in April 2020 but unable to do so due to the COVID situation.
I have been on the following drug regimen:
• Brilinta 90 mg twice daily.
• Aspirin 81 mg daily.
• Lisinopril 2.5 mg once daily.
• Dytor 5 mg once daily.
• Metoprolol succinate 50 mg once daily.
• Lipitor 20 mg once daily.
• Insulin to control my diabetes (Lantus and Humlin R).
I am not energetic as I was pre-heart attack. I bleed and bruise easily due to the side effects of Brilinta.
My question is, is the above drug regimen fine to continue indefinitely? Can I taper down the Brilinta to reduce the side effects?
Welcome to icliniq.com.
Gone through the details you provided. The above drugs are fine. You need to continue Brilinta with Aspirin at least until November 2020 (to complete one year after the procedure). Further continuation of two antiplatelets will depend on the situation at the completion of one year.
If you are experiencing major bleeding like bleeding through stools, black stools, excess nose, or gum bleeding, you may need to change Brilinta to Clopidogrel under doctor supervision.
Thank you doctor,
I was supposed to go for my follow up visit in April where they said they will check if the stents are working correctly. I have no trouble walking around, but I do get tired with just a little bit of stairs. Is it fine if I do not see a doctor until November 2020 when I return back to India? Any warning signs I should be looking out for? Should I monitor my blood pressure regularly?
Welcome back to icliniq.com.
Does this tiredness is of recent onset or is present since November 2019? If it is a recent onset then you will need to visit a doctor at the earliest.
Warning signs are out of proportion breathlessness, chest pain, and heaviness. If previous BP was normal, then can monitor BP once a month.
Was this answer helpful?|
Article Overview: Stroke is the third leading cause of death today. There are many complications associated with a stroke, which will disturb the day-to-day activities of a person or the family members. Every person must be aware of the signs and symptoms of stroke to save the patient's life. For better protection, a person should know the risk factors of stroke, how to reduce the risk factors, warning signs, and what to do if warning signs appear. Read Article
Stroke is also referred to as a cerebrovascular accident (CVA) or brain attack. It means that there is an insult or disturbance in the blood supply of the brain, which leads to neurological function loss. Stroke may cause permanent disability to one or two or all four extremities. Complications wit... Read Article
Query: Hi doctor, My brother-in-law has stomach cancer of a genetic type and the doctors were going to take his entire stomach out. My brother-in-law was constantly vomiting and could not keep food or even liquid down. So, the doctor put a stent in before 8 days and he had intense pain till two days. Now, ... Read Full »
Query: Hi doctor, Just now I got my cardiac CT report. I seek opinion of my radiology report before I see my cardiologist in a couple of weeks. Conclusion is that the stress test and echocardiogram results were fine. The CT cardiac report is as follows: Moderate coronary calcification detected with CAC sc... Read Full »
Ask your health query to a doctor online?Ask a Cardiologist Now